Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 72, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 27, 2020, 11:40 PM EST. It took effect at Dec 28, 2020, 1:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2020, 11:40 PM EST (04:40 UTC)
- In effect from
- Dec 28, 2020, 1:00 AM EST
- Expired
- Dec 28, 2020, 4:09 AM EST
- In force
- 3 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
812 WHUS72 KKEY 280440 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1140 PM EST Sun Dec 27 2020 GMZ052>055-072>075-281000- /O.NEW.KKEY.SC.Y.0072.201228T0600Z-201228T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1140 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... The National Weather Service in Key West has issued a Small Craft Advisory, which is in effect until 5 AM EST Monday. * WINDS...Northeast winds near 20 knots over the Florida Straits * WAVES/SEAS...Seas approaching 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ Devanas
1 follow-up statement
028 WHUS72 KKEY 280909 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 409 AM EST Mon Dec 28 2020 GMZ052>055-072>075-281015- /O.CAN.KKEY.SC.Y.0072.000000T0000Z-201228T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 409 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Winds over the Florida Straits waters have dropped below 20 knots, and an advisory is no longer required. $$ Devanas
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 10:14 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 27, 10:14 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Key West FL 1014 PM EST Sun Dec 27 2020 .DISCUSSION... Water vapor imagery highlights two mid-latitude storm systems over the CONUS, one moving into the Great Lakes, the other nearing the California coast. A broad expanse of dry and stable air covers the Gulf of Mexico and the Caribbean, despite the micro-subtropical jet racing harmlessly east across Cuba. The surface high is centered near the Delmarva, driving moderate northeast to east breezes through the Keys. Temperatures are in the mid 60s with dewpoints near 60. The KBYX radar detects vertically and thermodynamically challenged showers across the Straits of Florida, with the most vigorous showers punching through to 13-14 kft. The tops of the showers are rather impressive given the hostile environment sampled by the 00Z KKEY RAOB. We issued an earlier update to mention a slight chance (10%) of showers for the island chain. No other updates needed or planned. && .MARINE... High pressure centered over the Mid-Atlantic coast will continue to progress slowly towards the east tonight through Monday night. Another strong area of high pressure will move east across the Ohio Valley on Tuesday, with its southern periphery building into the Florida Keys. High pressure will move off the Mid- Atlantic coast on Wednesday, with fresh to strong east to southeast breezes developing over the coastal waters of the Florida Keys. The arrival of the next cold front has been delayed until Friday night or later. && .AVIATION... VFR and gentle northeast to east breezes will prevail at the EYW and MTH terminals overnight. Layers of stratocumulus based at 050-060 may occasionally occlude the terminals. The showers over the Straits of Florida have struggled to move past the Reef, aside from one episode earlier this evening at MTH. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....CLR Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 27, 5:08 AM EST, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 508 AM EST Sun Dec 27 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 508 AM EST Sun Dec 27 2020 This Hazardous Weather Outlook is for portions of Florida, southeast Florida, and Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. A Small Craft Advisory may be required on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Devanas
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:28 AM EST | Small Craft Advisory | KEY | 5 days |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.